High GGT,AST,ALT,MCV

Question

Im HIV+ & on Septrin (Co-trimoxazole)160/180mg 1 tab,Sustiva 600mg (efivarenz)1 tab& Lamivudine/Zidovudine daily can this coz high GT(528),AST (121),(ALT 131)MCV (113.6). My VL is 48, & White Blood cells 120. I'm 37yrs and occassionally take about 8 units of beer a week. My doctor is changing the combivur for Kivexa (abacavir/Lamiduvine)in a bid to reduce the high lever results.Your help is much appreciated as I'm worried about these liver test results.P.s i'm on my second injection for herpatitis caccination

Answer

First the easy one. The Zidovudine is causing the MCV elevation. That number reflects the size of red blood cells and will not cause you any real harm (unless you have anemia) and is commonly seen with this drug. The other lab tests could be the result of lamivudine or efavirenz. One the other hand alcohol can cause these elevations, as can other over the counter medications like tylenol. I assume your doctor has also ruled out other hepatitis virus infections (HCV) as well. Finally, if all these things are ruled out, then you may have to dig deeper into other things causing liver inflammation.